Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 60, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 20, 2005, 3:21 PM EDT for Jasper County, South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2005, 3:21 PM EDT (19:21 UTC)
- Expired
- May 20, 2005, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 14 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 1:20 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 201921 SVRCHS SCC053-202000- /O.NEW.KCHS.SV.W.0060.050520T1921Z-050520T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 321 PM EDT FRI MAY 20 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 400 PM EDT * AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TILLMAN...OR ABOUT 6 MILES WEST OF RIDGELAND...MOVING EAST AT 25 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... TILLMAN... RIDGELAND... GRAHAMVILLE... OLD HOUSE AND COOSAWHATCHIE... INTERSTATE 95 BETWEEN SWITZERLAND AND POCOTALIGO... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3257 8108 3245 8112 3244 8085 3263 8088 $$
3 follow-up statements
000 WWUS52 KCHS 201931 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 331 PM EDT FRI MAY 20 2005 SCC053-202000- /O.CON.KCHS.SV.W.0060.000000T0000Z-050520T2000Z/ JASPER- 331 PM EDT FRI MAY 20 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR JASPER COUNTY... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF YEMASSEE TO RIDGELAND...MOVING EAST AT 25 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... COOSAWHATCHIE...GRAHAMVILLE...OLD HOUSE...POCOTALIGO AND RIDGELAND. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3260 8094 3245 8101 3245 8083 3264 8086 $$
000 WWUS52 KCHS 201943 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 343 PM EDT FRI MAY 20 2005 SCC053-202000- /O.CON.KCHS.SV.W.0060.000000T0000Z-050520T2000Z/ JASPER- 343 PM EDT FRI MAY 20 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR JASPER COUNTY... AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JUST SOUTH OF YEMASSEE TO 6 MILES SOUTHEAST OF RIDGELAND...MOVING EAST AT 25 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...OLD HOUSE. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3262 8089 3244 8091 3245 8083 3264 8086 $$
000 WWUS52 KCHS 201956 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 356 PM EDT FRI MAY 20 2005 SCC053-202006- /O.EXP.KCHS.SV.W.0060.000000T0000Z-050520T2000Z/ JASPER- 356 PM EDT FRI MAY 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY WILL EXPIRE AT 400 PM EDT... AT 354 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3262 8089 3244 8091 3245 8083 3264 8086 $$ 33
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:40 PM EDT, 41 minutes earlier.
Area forecast discussion, May 20, 2:40 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 240 PM EDT FRI MAY 20 2005 .SHORT TERM /TONIGHT THROUGH SATURDAY/...SVR WATCH 301 REMAINS IN EFFECT UNTIL 8 PM THIS EVENING. EXPECT SHOWERS AND STRONG/SEVERE STORMS TO CONTINUE FIRING RAPIDLY ACROSS THE AREA IN AN INCREASINGLY UNSTABLE ATMOSPHERE. LAPS ANALYSIS INDICATE CAPES BETWEEN 2500 AND 3000 J/KG ACROSS OUR SE GA COUNTIES AND PARTS OF EXTREME SOUTHERN SC. MULTICELL LINE NOW ACROSS CENTRAL GA/SC WILL LIKELY EXPAND AND INTENSIFY THROUGH THE EVENING AS IT ENCOUNTERS THE STRONG INSTABILITY. SEVERAL WEAK S/W FEATURES EMBEDDED IN MEAN H7 FLOW ARE EVIDENT ON VIS SATELLITE AS SEVERAL CLUSTERS OF STORMS FIRING BEHIND MAIN SC/GA LINE. LOOKS LIKE TONIGHT WILL REMAIN ACTIVE WX-WISE AS THESE FEATURES ROTATE THROUGH THE AREA IN ADVANCE OF MAIN FRONTAL BAND. WILL MAINTAIN DEFINITE POPS INTO THE EVENING WITH SEVERE STORMS MENTIONED...THEN LIKELY EVERYWHERE THROUGH THE NIGHT. COLD FRONT SHOULD SWEEP ACROSS THE AREA BETWEEN 12 AND 15Z SATURDAY...CLEARING OUT MOST PRECIP BUT LEAVING SOME LINGERING LOW CLOUDS THROUGH EARLY AFTERNOON. EXPECT CLOUDS TO CLEAR OUT DURING THE AFTERNOON. && .LONG TERM /SAT NIGHT THROUGH FRIDAY/...FULL CLEARING SHOULD TAKE PLACE LATE ON SAT AS DRIER AIR STARTS TO FILTER DOWN INTO THE AREA. SFC HIGH WILL MOVE OVER THE AREA ON SUN WITH LIGHT WINDS AND MOSTLY SUNNY SKIES. ANOTHER STRONG WAVE WILL BE DIGGING THROUGH THE GT LAKES ON SUN NIGHT INTO MON...INCREASING SW FLOW AND MOISTURE ON MON. THIS SYSTEM WILL DIG THROUGH THE APPALACHIANS ON MON WITH ANOTHER FRONTAL PASSAGE BY EARLY TUE MORNING. WILL GO WITH MAINLY PC SKIES THROUGH MID WEEK UNDER GENERAL NW UPPER FLOW. WILL LIKELY BE A FEW DISTURBANCES THROUGH MID AND LATE WEEK BUT TOO HARD TO PINPOINT CLOUD COVER AND LOW CHC OF RAIN. DID INTRODUCE SOME SLIGHT POP INTO NEXT WEEKEND WITH WEAK GRADIENT AND GOOD SEABREEZE CONDITIONS. && .MARINE...DID NOT MAKE ANY MAJOR CHANGES TO THE ONGOING FORECAST DUE TO SVR WEATHER APPROACHING FROM THE WEST. STILL APPEARS TO BE A SURGE EARLY SAT AS FRONT PUSHES THROUGH. WILL CONTINUE TO ADVERTISE SCA FOR THE OFFSHORE GA AND CAP WINDS BELOW CRITERIA FOR THE REMAINDER OF THE WATERS. HIGH MOVES OVER THE AREA BRINGING LIGHT WINDS WITH A SLIGHT INCREASE IN SPEEDS COME MON AHEAD OF NEXT FRONT. WILL KEEP SPEEDS MODERATE BEHIND FRONT EARLY TUE MORNING LASTING THROUGH MID WEEK WITH AN OFFSHORE DIRECTION. ADVECTION WILL BE MINIMAL SO GRADIENT SHOULD REMAIN FAIRLY LIGHT. && .AVIATION...CONVECTION WILL INCREASE OVER THE NEXT HOUR OR SO AROUND THE CHS AND SAV TERMINALS. HAIL AND SVR WIND A POSSIBILITY AS THE S/W TROF PUSH THROUGH LATE TONIGHT. WILL HAVE TO CONTINUE THE THREAT OF TS THROUGH THE EVENING HOURS AS MORE ADDITIONAL TS/SH ARE FORMING OVER PORTIONS OF THE TN VALLEY AND UPSTATE GA. FRONT IS STILL LOOKING GOOD FOR EARLY MORNING HOURS WITH A NORTHERLY WIND SHIFT AND SHUTOFF OF POP AROUND DAWN. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...SVR WATCH 301 UNTIL 8PM ALL ZONES. SC...SVR WATCH 301 UNTIL 8PM ALL ZONES. MARINE...SVR WATCH 301 UNTIL 8PM FOR AMZ330-350-352-354. && PY/JRL
Hazardous weather outlook, May 20, 1:30 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 130 PM EDT FRI MAY 20 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-211000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 130 PM EDT FRI MAY 20 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .SEVERE THUNDERSTORMS...A WARM AND UNSTABLE AIRMASS IN PLACE ACROSS THE AREA THIS AFTERNOON AHEAD OF A COLD FRONT WILL AID IN THE DEVELOPMENT OF SEVERE THUNDERSTORMS WITH HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. PLEASE REFER TO THE LATEST SEVERE WEATHER OUTLOOK FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RJB
In the hours before
Special weather statement, May 20, 12:45 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1245 PM EDT FRI MAY 20 2005 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-202230- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...STATESBORO...SPRINGFIELD... REIDSVILLE...CLAXTON...PEMBROKE...FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...HINESVILLE...HALFMOON LANDING...TOWNSEND... DARIEN...ALLENDALE...HAMPTON...WALTERBORO...ST. GEORGE... SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER 1245 PM EDT FRI MAY 20 2005 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... SCATTERED TO WIDESPREAD THUNDERSTORMS OCCURRING FROM NORTH AND CENTRAL GEORGIA EARLY THIS AFTERNOON WILL MOVE AND DEVELOP EAST AND SOUTHEAST TOWARD THE COAST...IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE. A MOIST AND VERY UNSTABLE AIR MASS WILL PRECEDE THESE DEVELOPING THUNDERSTORMS INTO TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. THUNDERSTORMS ARE EXPECTED TO REMAIN STRONG AND PERSIST INTO TONIGHT AHEAD OF A BACKDOOR COLD FRONT WHICH WILL BE MOVING SOUTHWARD INTO SOUTHEAST SOUTH CAROLINA BY DAWN ON SATURDAY. IN ADDITION TO ISOLATED SEVERE WEATHER POTENTIAL...MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING STRIKES. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT TO THE DEVELOPING WEATHER SITUATION AND BE PREPARED TO TAKE ACTION IF ANY WATCHES OR WARNING ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL RADIO OR TV STATIONS FOR FURTHER INFORMATION. 33
Special weather statement, May 20, 1:02 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 102 PM EDT FRI MAY 20 2005 GAZ087-099-100-201730- BULLOCH-CANDLER-JENKINS- 102 PM EDT FRI MAY 20 2005 ...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY...BULLOCH COUNTY AND JENKINS COUNTY THROUGH 130 PM EDT... AT 102 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES EAST OF SWAINSBORO TO 12 MILES SOUTH OF SWAINSBORO...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND THRIFT...BUTTS...ALINE...OLIFFTOWN...FOUR POINTS...UNION... SHAMROCK...SCARBORO...METTER AND CANOE THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION. 33
Special weather statement, May 20, 1:21 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 121 PM EDT FRI MAY 20 2005 GAZ087>088-099>101-114>119-137>141-SCZ040-042>045-047>051- 210000- COASTAL BRYAN-INLAND BRYAN-BULLOCH-CANDLER-COASTAL CHATHAM- INLAND CHATHAM-EFFINGHAM-EVANS-JENKINS-COASTAL LIBERTY- INLAND LIBERTY-LONG-COASTAL MCINTOSH-INLAND MCINTOSH-SCREVEN- TATTNALL-ALLENDALE-BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON- INLAND COLLETON-DORCHESTER-HAMPTON-COASTAL JASPER-INLAND JASPER- 121 PM EDT FRI MAY 20 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 301 IN EFFECT UNTIL 8 PM EDT FOR THE FOLLOWING AREA... IN GEORGIA THIS WATCH INCLUDES 12 COUNTIES IN SOUTHEAST GEORGIA BRYAN... BULLOCH... CANDLER... CHATHAM... EFFINGHAM... EVANS... JENKINS... LIBERTY... LONG... MCINTOSH... SCREVEN... TATTNALL... IN SOUTH CAROLINA THIS WATCH INCLUDES 8 COUNTIES IN SOUTHEAST SOUTH CAROLINA ALLENDALE... BEAUFORT... BERKELEY... CHARLESTON... COLLETON... DORCHESTER... HAMPTON... JASPER... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS CHARLESTON HARBOR... WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM... WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM... INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY... WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM... THIS INCLUDES THE CITIES OF...SAVANNAH...TYBEE ISLAND... CHARLESTON...RIDGELAND...JASPER...HINESVILLE...HALFMOON LANDING... BEAUFORT...HILTON HEAD...STATESBORO...MONCKS CORNER... REIDSVILLE...LUDOWICI...SPRINGFIELD...WALTERBORO...EDISTO BEACH... PEMBROKE...FORT MCALLISTER...CLAXTON...MILLEN...ALLENDALE... METTER...HAMPTON...DARIEN...TOWNSEND...ST. GEORGE... SUMMERVILLE AND SYLVANIA.
Special weather statement, May 20, 1:30 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 130 PM EDT FRI MAY 20 2005 GAZ087-088-099-100-201800- BULLOCH-CANDLER-JENKINS-SCREVEN- 130 PM EDT FRI MAY 20 2005 ...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY...BULLOCH COUNTY...JENKINS COUNTY AND SCREVEN COUNTY THROUGH 200 PM EDT... AT 130 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF MILLEN TO 9 MILES NORTHWEST OF METTER TO 9 MILES WEST OF METTER...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND FOUR POINTS...ALINE...OLIFFTOWN...CANOE...UNION...AARON... SCARBORO...SHAMROCK...METTER AND PARKERS THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. 33
Special weather statement, May 20, 2:06 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 206 PM EDT FRI MAY 20 2005 GAZ088-100-101-201930- SCREVEN-BULLOCH-EFFINGHAM- INCLUDING THE CITIES OF...SYLVANIA...STATESBORO...SPRINGFIELD 206 PM EDT FRI MAY 20 2005 ...CLUSTER OF STRONG THUNDERSTORMS OVER BULLOCH AND SCREVEN COUNTIES... A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM SOUTHERN SCREVEN COUNTY THROUGH NORTHERN BULLOCH COUNTY WILL CONTINUE TO MOVE SOUTHEAST. SOME OF THESE THUNDERSTORMS WILL BE ACCOMPANIED BY GUSTY WINDS UP TO 40 MPH...POSSIBLY SMALL HAIL AND DANGEROUS LIGHTNING. THESE THUNDERSTORMS WILL BE MOVING INTO EFFINGHAM COUNTY BY 2:30 PM. RESIDENTS NEAR HUNTERS...NEWINGTON...DOVER...STATESBORO...REGISTER OLIVER AND EGYPT SHOULD MONITOR THESE THUNDERSTORMS THROUGH 3 PM. JH
Special weather statement, May 20, 2:50 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 250 PM EDT FRI MAY 20 2005 GAZ101-SCZ042-047-201930- EFFINGHAM-HAMPTON-INLAND JASPER- 250 PM EDT FRI MAY 20 2005 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...HAMPTON COUNTY AND JASPER COUNTY THROUGH 330 PM EDT... AT 250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM SHIRLEY TO 4 MILES WEST OF GUYTON...OR ALONG A LINE EXTENDING FROM 19 MILES EAST OF SYLVANIA TO 5 MILES SOUTHWEST OF SPRINGFIELD...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SHIRLEY...TUSCULUM...SHAWNEE...OAKY...SPRINGFIELD...LORENZO...GUYTON. ..SCOTIA...BRIGHTON AND GARNETT THROUGH 330 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 1:43 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 25 min |
| May 20, 3:34 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 41 min |
| May 20, 3:50 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 25 min |
| May 20, 4:00 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 45 min |
| May 20, 4:06 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 54 min |
| May 20, 4:12 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 33 min |
| May 20, 4:17 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 62 min |
| May 20, 4:43 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 32 min |
| May 20, 5:11 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 49 min |
| May 20, 5:48 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 27 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.